This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
hello, im an 18 year old male(uncircumsized,not sexually active) that has been dealing with symptoms of Balanitis for over 3 months. It started after a long day of surfing, being uncomfortable to walk I checked my groin and saw the head of my penis very red. At the time I didnt think to much of it, because I get chest rashes all the time. But I began to worry when it wouldnt go away after a week use of hydrocortisine. I used that for a month, with results not so good. I then used clotramazole, which gave great results for 1 week, but the rash came back. I then went to my doctor and he prescribed me ketoconazole shampoo,ketoconazole tablets, and ketoconazole cream. I have been on these meds for 3 days with symptoms not clearing up at all, almost getting worse, the balanitis is now not only on the head of my penis and foreskin, but on the top of my penis too. Im on my last leg here. Any suggestions . PLEASE.
Balanitis is an inflammation of the glans (glands) penis. Oral course of antibiotics is needed. In addition, please don’t use any cosmetics on the penis, instead use some topical antimicrobials like Bacitracin or Lotrimin. Also corticosteroids and topical immunosuppressants can be used but they are available under prescription. Also retract the foreskin daily and soak in warm water to clean penis and foreskin.
For specific antimicrobial prescription, you need to consult your doctor and get culture sensitivity , KOh examination and biopsy of the skin scrapings done. In case the symptoms persist then please consult a urologist for evaluation. I sincerely hope that helps. Take care.
Thanks for the reply doctor. I do keep the area VERY clean. Since the rash has started I have bathed 2 times a day and stopped using soaps to clean the area, I have also tried non-allergetic detergent, but nothing has worked. I have used Lotrimin, it did not help at all. I am just confused because my doctor told me it should go away in 5 days with the medicine he has given me ( stated in Original Post) and it has not helped one bit. I am truly sad and am very deppressed about this. I just want it to go away. I use the meds 2 times daily by the way.
I've suffered from severe Candida Balanitis/Balanoposthitis for ~4 months continuously, and now kind of recovering with the help from a good Dermatlogist.
Here is my story.
The problem started around end of Sep2012.
Initially I had little tensile pain in the Frenulam (skin between/below penis glans (glands) and shaft), specially during intercourse. I consulted a general medicine Doc first, who referred me to an Urologist. He said there is minor injury, and suggested "Betnovet C" (an ointment with steroid) for 10 days.
But using this actually increased the pain, now I used to feel pain through-out the below shaft region all the times, could not wear jeans, and skin started peeling out from glans (glands) creating very red patches. These areas were very sensitive and there was lot of discomfort, and mild pain. That time I was travelling and could not quickly visit a doctor. I called my brother who just passed medicine, and described the problem. He said, steroid can increase infection badly if it's fungal infection, and suggested to stop Betnovet C and use Soframycin for the time-being, and then consult a
Stopping Betnovet C reduced the redness and stopped the peeling of the glans (glands) skin. After coming back to home, I visited a dermatologist, who said I got Candida Balanitis, and situation got worsened using steroid, he suggested to use Canesten (Clotrimazole) cream 2ice daily and take Forcan 150 (Fluconazole) once a week for 1 month. By this time I started feeling a burning sensation in glans (glands) and continuous mild pain. After using the medication for 1 week, the situation improved a lot (say 50%), but then kind of became persistent. After 1 month, when there was no sign of cure, I consulted another dermatologist. He suggested Zocon DT 100 2ice a day, for 1 week, and Candid gel cream. After 1 week situation improved more, not much visible redness in penis glans (glands) and skin, but still some burning sensation was there along with pain. But after one week, the doctor stopped fluconazole and said to continue clotrimazole. Situation was not improving any more in couple of weeks and I decided to take a 3rd opinion.
This Doctor could really help. He said, there could be only 3 causes, for which it's not curing completely
- Uncontrolled Diabetes
- Intercourse with partner having fungal infection
- Keeping the infected area too moist
I already tested sugar level for couple of times. It came border line high (154/113) once but within range other time (145/101). This should not be attributed to be the cause of persistent Balanitis, the doctor said.
I was not having intercourse since I started having the initial symptoms,
so that reason was ruled out also. Besides, my partner also took Fluconazole courses during this time.
The 3rd reason seemed to be a valid cause to me.
I read somewhere in web-post that I should wash the glans (glands) every time after urination. I was doing that, and the water mixed with ointment was keeping the area moist always.
So, as per Doc's suggestion, I tried to soak out any water/urine from the glans (glands), using soft paper napkins. Even I started baring the glans (glands) in sun (within my home :)) and keep it dry.
Most importantly, the doctor said, sometimes clotrimazole don't work, and he suggested Straconazole Nitrate 2 w/w cream (Onabet) to use twice daily after fully cleaning and drying the infected areas.
This helped within 4-5 days of usage and the problems were mostly gone by day 10.
I used to start having normal sex life.
Initially there was no problem, but after few days I stared feeling little discomfort again. So I reduced the frequency of having intercourse, and again applied the cream regularly. This helped again and I felt good.
This is the situation as of now.
Though it has not cured completely, it does not irritate much any more, most of the time there is no/very little discomfort, and I can live with it just fine !
I hope this will not aggravate anymore.
I'm planning to visit this Doctor again next week, to check if he can cure it completely.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.